MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENSEAL G2 ART STRA SEALER 45CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ETHICON ENDO-SURGERY, LLC. ENSEAL G2 ART STRA SEALER 45CM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number NSLG2S45A
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch #: unk.Attempts have been made to retrieve the device.To date, the device has not been returned.If the device or further details are received at a later date, a supplemental medwatch will be sent.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.
 
Event or Problem Description
It was reported that during a robot-assisted unknown procedure, the knife could not cut the target tissue with the jaws clamped down, and the jaws did not open when the device was used on the little thick side tissue of the prostate gland.Another device was used to complete the case.There were no adverse consequences to the patient.No further information is available.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 4/10/2020.D4: batch #t9441f.Investigation summary: the device was received closed with the jaws stuck and with a piece of tissue with in the jaws.When the jaws were forcibly opened and the tissue removed, the jaws were found to be damaged at the hinges.The device was connected to the generator and it was recognized.Because the jaw was damaged, not all functional testing could be performed with the generator.The condition of the jaws prevented the functionality of the jaw.The device was unable to cycle open and close.A manufacturing record evaluation was performed for the finished device and the manufacturing criteria were met prior to the release of this lot/batch.A probable cause of the damage to the jaw could be not allowing thick and fibrous tissues to denature prior to i-blade advancement.

Brand Name
ENSEAL G2 ART STRA SEALER 45CM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key9829395
Report Number3005075853-2020-01565
Device Sequence Number16313494
Product Code GEI
UDI-Device Identifier10705036014560
UDI-Public10705036014560
Combination Product (Y/N)N
PMA/510(K) Number
K112033
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2024
Device Model NumberNSLG2S45A
Device Catalogue NumberNSLG2S45A
Device Lot NumberT94822
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2020
Initial Date Received by Manufacturer 02/21/2020
Supplement Date Received by Manufacturer02/21/2020
Initial Report FDA Received Date03/13/2020
Supplement Report FDA Received Date04/10/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GENERATOR